I was first diagnosed in 8-04 and treated with penicillin. I was retested in 1-05 and my numbers were elevated so my doctor decided that I was resistant to penicillin so they gave a round of another antibiotic. I tested again in 12-05 and my numbers were elevated again. That time I went to the health department for treatment and was given 3 shots of penicillin.
I have been in a monogamous relationship since my first test in 8-04. My partner has tested negative every time. I am HIV -
So here it is 6-07 and my numbers are up again. I don't know what this means or what to do...
The doctors just want to keep giving me penicillin but it's not working...
Has anyone else ever had or heard of a situation like this?
No, I've never heard of a situation like this. Penicillin is the first line of antibiotics to use for syphilis. Are you actually testing positive each time? What type of tests are they using? Are they doing the blood/RPR test?
Did you undergo any symptoms while infected with the baceria?
Did you have a lumbar puncture ever over the last 3 years? If you have asymptomatic neurosyphilis (no obvious symptoms, but abnormal CSF), then the 3 injections of penicillin nor the oral meds regardless of type of antibiotic will not cure the syphilis in the central nervous system. The type of penicillin given by injection,benzathine penicillin, does not cross the blood brain barrier. Doxycycline does but would not be in a great enough concentration to cure you if you had neurosyphilis. So if the the syphilis continues to be present in the central nervous sysytem then you will keep getting eventual relapses is my understanding. Has your doctor mentioned a lumbar puncture? There is no such thing as syphilis that is not sensitive to penicillin so there must be another reservior. The only drug resistance that I am aware of is to azithromycin. Best of luck with your treatment!
I have had syphilis 7yrs ago, was treated, retested, its gone, but cant seem to get rid of the spots. They just wont go away. I have became so self consious of them, i can no longer wear shorts or short sleve blouse.......if i do let the spots exposed, everybody will be like "omg what happen to ur hands?!!" PLZ HELP ME???!!! What can i use to get rid of these dark spots???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.